Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Help with diarrhea
Jan 11, 2009

For the past year I have been having uncontrollable diarrhea, I mean water, not loose stools, but water. The only thing I can take to help control this is imodium. I drink the stuff like it is water. I was diagnosed as HIV in 1996, vl-7000 cd4-75, I have also been diagnosed as having MAC. I take clairythromycin, for the MAC, but can not take Ethambutol. Do you possibly have any suggestions? Anything will help.

Response from Dr. Henry

Effective control of both the MAC and HIV is recommended for baseline care. Severe diarrhea can vaariably be helped by anti diarreal drugs such as Immodium but sometimes stronger meds such as diphenoxylate/atropine (Lomotil), paregoric (tincture ofopium), some narcotic agents, bulking agents, and aggressive fluid replacement. Looking for other contributing factors such as C difficile infection is encouraged. Some patients are helped by octreotide (Sandostatin) injections. KH



Previous
sjs ten
Next
vivid dreams

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement